Tamoxifen and eye-sight

Morning all.

 

I was just wondering if any-one else has had eye problems on Tamox.

 

I have been on Tamoxifen for three and a half years now and my eysight has got steadily worse. I had an eye-test yesterday and one of my eyes has deteriorated a lot. I have cloudy vision on this eye. Optician said it could be cataract but has referred me within two weeks to hospital! She said everything looked fine behind eye but of course yet again I’m panicking! Evidently this is  another side effect of Tamoxifen. She did say that Tamox users should have annual eye tests - nobody told me this!

 

Thanks. x

Hi

I have been on tamoxifen for 18 months and noticed my eye sight had deteriorated recently. The optician said that my right eye had changed significantly in the past year. I have become more long sighted in this eye. Everything seems OK behind the eye, but the optician said we needed to monitor for cataracts.

 

I have stopped taking the tamoxifen for the past 10 days as the stiffness and pain in my feet has been making it hard to walk. I don’t want to stop permanently so I am seeing my Consultant on Monday to discuss my options.

Hi J
well that’s an alarming thought! Onc never mentioned have eyes tested at all. I have only been taking tamoxifen since beginning of July so think I’d be wise to go and have eyes checked soon. Hope you get your appointment soon and can have it sorted out x
Sheena x

 Hi Jiggyjoo

                      I have been on tamoxifen for 3 years, actually just stopped taking it as side effects so bad and very low e/r positive so onc has said benefits being outweighed by s/e, anyway my eyes are dreadful, I have to wear glasses for pretty much everything now but had perfect eyesight before treatment, I have also been advised to have eyes checked yearly 

 

L x

My eyesight has deteriorated rapidly since undergoing chemo, my optician advised annual eye tests due to being in Tamoxifen x

My eyesight deteriorated during chemo and I’m wearing glasses for the first time in my 48 years. It started to improve when I finished chemo in April. I’m on Tam since June, it hasn’t got any worse but onc suggested eyetest to rule out anything serious. The young optician said that it could be an se of chemo and tam, but he would also expect to see deterioration at my age!!!

Only just found this thread . When I was diagnosed told I would need to take tamoxifen but as I have problems already with my eyes my oncologist and consultant have decided that they are not going to give me tamoxifen as the risk to my sight is not worth it plus when they worked out the benefit % it was only 0.4 % they also did blood tests to check my hormone levels as they said once gone through the menopose the other drug they could supply would not have the same side effects .goid luck ladies x

Hopefully not too long to wait!   I phoned my Breast Care nurse to talk about Tamox and eye-sight.in particular Cataracts. She didn’t really have an answer so told me to phone Pharmacist at G.P’s!  I phoned Pharmacist and he instantly said Cataracts can be side-effect of Tamox.  Then back to Breast Care nurse(she told me to phone back). I now have appointment with Consultant to discuss!  Watch this space!  x

Only been taking tamoxifen a few weeks but eyes have been watery. Woke up this morning with swollen eye and bloodshot. Could this be the tablets. Due to start rads on Thursday ?

I noticed a lot of headlight glare when night driving. So now I’m wondering whether it’s the start of something sinister. Another reason to hate this drug… xx

My eye sight isn’t great normally but Im the first few weeks of taking Tamoxifen they were really blurry and I felt quite light headed, it settled down after a few weeks but I get it on and off still, I think it’s down to certain brands as I seem to get a different one each month! Xx Jo